|Pregnant on Stavudine, Lamivudine + Nevarapine
Jun 17, 2003
I am HIV+ and 19 weeks pregnant. My CD4 count is 147 and my Physician has prescribed Stavudine 40mg, Lamivudine 150mg and Nevirapine 200mg. I started taking these antiretrovirals for the first time about 16 days ago. I was 16 weeks pregnant then. My worries are is this combination safe for me and for my unborn baby? What are the side effects on the baby. So far I have had no reactions to the drugs and actually feel even fitter now that I have started therapy. Please help I am worried about my baby having deformaties or other adverse reactions. Also can I take these drugs with food i.e. after I have had cereal with milk. Do I have to take these drugs at exactly the same time everyday i.e. at 7:30am then 7:30pm. What happens if I miss a dose? By how much will these 3 drugs increase my CD4 count or decrease my viral load? Should I have a cesearean or natural birth if I am on these drugs?
Response from Dr. Luzuriaga
Experience with antiretrovirals during pregnancy is growing and thus far none of the agents that you are on have been asssociated with fetal abnormalities. It sounds as if you are tolerating the antiretrovirals and as if you're experiencing clinical benefit; in addition, the antiretrovirals may also reduce the risk of transmitting HIV to your baby. I would thus urge you to continue taking the medications. To ensure stable drug levels, you should try to keep the doses 12 hours apart, as much as possible and try not to skip a dose.
While antiretrovirals often allow CD4 T cell reconstitution and control of viral replication, it is impossible to predict the effects of antiretrovirals on an individual basis. Generally, C-section is recommended only for women with plasma RNA > 3000 copies/ml.
Diagnoised during pregnancy, high V/L
- Is Dry Cough An Ars Symptom?
- Black Spots After Having Sex During Period Worried I Have HIV
- Black Spots After Oral Sex Worried I Have HIV
- Diarrhea After Swallowing Sperm Sign Of HIV AIDS
- Night Sweats After Oral Sex Hooker Does It Mean I Have HIV
- Painful Red Spots After Swallowing Cum Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.